MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204983
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Rupture (2208)
Date of Event 07/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an arthroscopy, the microraptor anchor came off.It is unknown how the issue was solved and a non-significant surgical delay was reported.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection revealed the device was returned outside of original packaging.The anchor was returned with the device.The suture was not with the device.A functional evaluation could not be performed as anchor is detached and without suture.The sliding ring and spring functioned as intended.This case reports, the microraptor anchor came off during an arthroscopy procedure.Reportedly, there was a delay of 10 minutes and no patient injury.It is unknown how the procedure was completed.Smith and nephew has not received the requested patient specific documentation, the device, and/or adequate materials to fully evaluate the root cause of the complaint.Patient impact beyond that which was reported could not be determined.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.There was no relationship found between the device and the reported event.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
MICRPTR RGNSRB STR ANCHR W/1ULTRBRDSTRBL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15184183
Report Number1219602-2022-01116
Device Sequence Number6390412
Product Code MAI
UDI-Device Identifier00885556710302
UDI-Public00885556710302
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number72204983
Device Catalogue Number72204983
Device Lot Number2063027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown